SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71453231 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
09/18/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2023, patient experienced cracking sounds when kneeling.Patient had a rubber mat under his knees.As he was sliding around, suddenly felt intense pain in his knee, saw stars, and fell backwards uncontrollably, hyperextending his knee.After that, patient could not straighten his knee freely anymore.Because of this issue there was a 40° extension deficit in the left knee joint.In addition, the femoral prosthetic limb was dislocated over the peg of the tibial insert.This adverse event was addressed by performing a revision surgery on (b)(6) 2025, in which, the lgn ps high flex xlpe sz 7-8 9mm was exchanged.During procedure, repositioning of the joint was not possible with reasonable force without endangering the ligaments.Therefore, the peg of the tibial insert was sawn off.Stable ligamentous guidance was then restored with regard to the collateral ligaments.Patient's current health status is unknown.